If you search "nyquil chicken" on TikTok right now, instead of dozens or maybe even hundreds of videos, you'll be greeted by a resources page, providing information about the dangers of some social media challenges.
A concerning new trend cropped up on the internet in recent weeks, encouraging people to cook chicken in NyQuil, to induce hallucinations.
The videos show people pouring more than half of a bottle of the over-the-counter medication into a pan of raw chicken.
"If a challenge is risky or harmful, or you're not sure if it is, don't do it. It's not worth putting yourself and others at risk," TikTok wrote on the resources page.
While some folks believe the original video was only a joke, there are still many of the videos that originated on TikTok circulating in other corners of the internet.
And children may be most susceptible to them and other harmful trends.
"Kids won't necessarily stop to consider that laundry detergent is a poison that can burn their throats and damage their airways. Or that misusing medications like diphenhydramine (Benadryl) and similar medicines can cause serious heart problems, seizures and coma," the American Academy of Pediatrics wrote in a statement.
"What they will focus on is that a popular kid in class did this and got hundreds of likes and comments."
Both TikTok and the FDA moved quickly to put a stop to the trend
The Food and Drug Administration also weighed in, alerting parents of their children's potential vulnerability to the 'NyQuil Chicken' challenge and other social media trends.
"These video challenges, which often target youths, can harm people — and even cause death," the FDA wrote in a statement.
The agency warns that even if people aren't actually eating the chicken, the steam from cooking the drug on the stove could have serious effects.
"Boiling a medication can make it much more concentrated and change its properties in other ways," the FDA wrote, "Put simply: Someone could take a dangerously high amount of the cough and cold medicine without even realizing it."
When raised to a high enough temperature, the components of NyQuil, like alcohol, can begin to vaporize, according to Sue Ford, director of the toxicology program at St. John's University in the college of pharmacy and health sciences.
"In theory, the harm from inhaling fumes is going to be damage to the lungs specifically," Ford tells CNBC Make It. "In addition, it might even go into the body faster than if they ate it."
If cooked for 30 minutes, which is the time suggested in several videos, the ingredients within NyQuil could become concentrated, she says. Heating NyQuil could also alter the drug's components, says Ford.
And depending on how the chemicals are metabolized by your body, they can have vastly different effects.
"Sometimes it's not changed. Sometimes it is changed to something that is less toxic, and sometimes it's changed to something that's more toxic," Ford says.
'You don't want to be the guinea pig'
While there aren't any known severe outcomes from this particular challenge, a former social media dare, the "Benadryl Challenge", taking large doses of Benadryl for hallucinogenic effects, led to multiple hospitalizations and deaths.
NyQuil's makeup includes alcohol, dextromethorphan, doxylamine, acetaminophen and other chemicals, Ford notes.
If people are experiencing hallucinogenic and psychoactive effects, either dextromethorphan or vaporized alcohol could be responsible, she says.
While, doxylamine is an antihistamine that can cause drowsiness, and its residual effects could carry over to the following day, making it more dangerous for people to do routine activities like driving, Ford adds.
And for certain people, if acetaminophen is taken in high doses, it can cause liver damage, she notes.
In the end, the effects that cooking NyQuil can have on an individual depends on the dosage, how it metabolizes in one's body and if its chemicals are changed through heating, Ford says.
"You don't want to be the guinea pig to find out what the danger is," she warns.